MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFPS45
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Possible lot numbers (d4): 3700959, 3708636.
 
Event or Problem Description
Information was received that a smiths medical portex bivona flextend tts pediatric tracheostomy tube was placed in a patient after a routine tracheostomy (trach) tube change.When the tube was placed, it was reported that "the sheath over the obturator moved up and jammed so that the obturator was not able to be taken out".Subsequently, the trach had to be taken out and the old device was put back into the patient.There were no adverse patient effects.Information was received that a smiths medical portex bivona flextend tts pediatric tracheostomy tube was placed in a patient after a routine tracheostomy (trach) tube change.When the tube was placed, it was reported that "the sheath over the obturator moved up and jammed so that the obturator was not able to be taken out".Subsequently, the trach had to be taken out and the old device was put back into the patient.There were no adverse patient effects.
 
Additional Manufacturer Narrative
Evaluation results: two photographs of bivona tracheostomy tubes were received for investigation.No damage could be detected in the obturators.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.No root cause could be determinated since the complaint was not confirmed.

Brand Name
PORTEX BIVONA FLEXTEND TTS PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8591091
Report Number3012307300-2019-02519
Device Sequence Number2293410
Product Code JOH
UDI-Device Identifier10351688518552
UDI-Public10351688518552
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number67PFPS45
Device Catalogue Number67PFPS45
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient Weight13